MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the spectra penile prosthesis left 9.5mm x 16cm cylinder replaced with a 12mm x 16cm cylinder as the front part of the penis was bent while during sex with a partner.Following the revision surgery, the patient was stable, improved and the event resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: an allegation related to cylinder has diameter too small was reported.The cylinder performed within specification.Product analysis was unable to confirm the reported event.Device history record (dhr): review of the manufacturing records for batch 1000237405 was completed and found no evidence that the device failed to meet applicable product specifications prior to shipment from boston scientific.Labeling review: review of the labeling confirmed the reported adverse events of device sizing is included in the product labeling.There is no objective evidence that the user did not properly handle or use the device according to the spectra ifu.Additionally, the reported events do not contain an allegation against the labeling.Device technical analysis: the spectra cylinder was visually and functionally tested; no evidence of any damage was identified.Cylinder passed the bend test with a force readout of less than 1390 grams.The cylinder therefore performed within specification.Product analysis was unable to confirm the reported event.Investigation conclusion: based on this investigation, the investigation conclusion code of no problem detected was chosen because the reported events could not be confirmed or substantiated through investigation.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key11293748
Report Number2183959-2021-00320
Device Sequence Number3498834
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/25/2024
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000237405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR